Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 20, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Oct 8, 2007, 11:16 PM CDT for Clay County, Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2007, 11:16 PM CDT (04:16 UTC)
- Expired
- Oct 9, 2007, 6:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Clay County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 15.46 ft at Oct 9, 2007, 1:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 090416 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1116 PM CDT MON OCT 08 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-091216- /O.NEW.KTOP.FL.W.0020.071009T0416Z-071010T0224Z/ /CYCK1.1.ER.071009T0200Z.071009T0600Z.071009T1424Z.NO/ 1116 PM CDT MON OCT 08 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM MONDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.4 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY MORNING. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$
2 follow-up statements
000 WGUS83 KTOP 091016 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 516 AM CDT TUE OCT 09 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-091816- /O.CON.KTOP.FL.W.0020.000000T0000Z-071010T0224Z/ /CYCK1.1.ER.071009T0200Z.071009T0545Z.071009T1424Z.NO/ 516 AM CDT TUE OCT 09 2007 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM TUESDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$
000 WGUS83 KTOP 091130 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 630 AM CDT TUE OCT 09 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-091200- /O.CAN.KTOP.FL.W.0020.000000T0000Z-071010T0224Z/ /CYCK1.1.ER.071009T0200Z.071009T0545Z.071009T1013Z.NO/ 630 AM CDT TUE OCT 09 2007 THE FLOOD WARNING IS CANCELLED FOR THE REPUBLICAN RIVER AT CLAY CENTER. * AT 6:00 AM TUESDAY THE STAGE WAS 14.9 FEET. * FELL BELOW FLOOD STAGE AT 5:13 AM TUESDAY. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 3:18 PM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, Oct 8, 3:18 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 318 PM CDT MON OCT 8 2007 .DISCUSSION... FOG POSSIBILITIES WILL BE THE MAIN CONCERN THROUGH TUESDAY AFTERNOON. UPPER LEVEL LOW WAS MOVING ACROSS THE DAKOTAS THIS AFTERNOON WITH ITS ASSOCIATED COLD FRONT FROM EASTERN MISSOURI SOUTHWEST TO NORTHERN TEXAS WITH SURFACE HIGH PRESSURE BUILDING INTO WESTERN KANSAS. SKIES HAVE RECENTLY CLEARED OVER THE SOUTHEASTERN ZONES WITH WESTERLY WINDS PUSHING A MUCH DRIER AIRMASS INTO THE REGION...PRECIPITABLE WATER VALUES ARE AROUND 1/4 OF WHAT THEY WERE AT THIS TIME SUNDAY. SURFACE HIGH CELL WILL SLOWLY BUILD TO THE WEST OVERNIGHT WITH SOME WESTERLY COMPONENT REMAINING NEAR IF NOT FAR OFF THE SURFACE. VERY DRY AIR OFF THE SURFACE AND SOME MIXING OF THE DRIER AIR ALOFT SHOULD PRECLUDE ANY SIGNIFICANT FOG TONIGHT DESPITE WET GROUND CONDITIONS AND CLEAR SKIES...WITH RIVERS AND LAKES LIKELY BEING A FEW LOCATIONS WHERE FOG WOULD BE FAVORED AS WATERS WILL BE RATHER WARM COMPARED TO EXPECTED LOW TEMPS. THE CONTINUED WESTERLY FLOW WILL BRING IN SOME WARMER AIR AND SHOULD BRING TUESDAY TEMPERATURES UP TO AROUND 81F WITH HOURLY TEMPERATURES DROPPING OFF QUICKLY THIS EVENING AND RISING QUICKLY IN THE MORNING. FOR WEDNESDAY THROUGH FRIDAY...A RELATIVELY DRY AIRMASS IS EXPECTED TO REMAIN IN PLACE WHICH SHOULD PRECLUDE ANY SENSIBLE WEATHER. THE UPPER LOW THAT IS CURRENTLY LIFTING NORTHEAST IS PROGGED TO DIG BACK SOUTH TOWARDS THE OH RIVER VALLEY WEDNESDAY AND THURSDAY. THIS SHOULD ALLOW A REENFORCEMENT OF COOL DRY AIR TO MOVE ACROSS THE FORECAST AREA. MAIN ADJUSTMENTS TO THE PREVIOUS FORECAST WAS TO TWEAK TEMPS DOWN. MODELS SHOW SOME CAA OCCURRING THROUGH THE DAY WEDNESDAY AND THURSDAY. THINK THIS SHOULD OFFSET MOSTLY SUNNY SKIES AND HOLD TEMPS TO AROUND 70 AND THE LOWER 70S. MEANWHILE THE SET UP FOR GOOD RADIATIONAL COOLING LOOKS TO TAKE PLACE DURING THE OVERNIGHT HOURS WEDNESDAY...THURSDAY AND FRIDAY MORNINGS. WITH THIS IN MIND WENT WITH LOWS IN THE 40S. NEXT UPPER LEVEL TROUGH IS PROGGED TO AFFECT THE PLAINS NEXT WEEKEND AND EARLY NEXT WEEK. MAIN CONCERN WITH THIS IS THE TIMING OF THE UPPER TROUGH AS IT COMES ACROSS THE ROCKIES. WHILE THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT...THE GFS ENSEMBLE SUGGEST THE UPPER TROUGH WILL BE A LITTLE BIT SLOWER. GIVEN A FAIRLY AMPLIFIED PATTERN WITH A TROUGH OFF THE EAST COAST...TEND TO FAVOR A SOMEWHAT SLOWER SOLUTION THAN THE OPERATIONAL MODELS. THINK THAT THE BETTER CHANCES FOR PRECIP WOULD BE SUNDAY NIGHT AND MONDAY. HOWEVER WITH THE UNCERTAINTY IN TIMING AND IT BEING DAY 6 AND 7 IN THE FORECAST... LEFT PRECIP CHANCES AS SLIGHT FOR NOW. ALSO MAINTAINED A SLIGHT CHANCE FOR PRECIP SATURDAY EVENING AS MOISTURE RETURN SETS IN WITH HEIGHTS FALLS SPREADING EAST. CONTINUED WITH HIGHS AROUND NORMAL WITH LOWER 70S. THINKING THERE WOULD BE MORE CLOUD COVER WITH A PERSISTENT SOUTHERLY WIND AHEAD OF THE UPPER TROUGH...WENT A LITTLE ABOVE NORMAL FOR MINS WITH LOWER 50S FOR SUNDAY AND MONDAY. && 65/64 .AVIATION... WEAK WEST TO NORTHWEST WINDS TO BE THE RULE THROUGH MIDDAY TUESDAY WITH HIGH PRESSURE TO THE WEST AND LOW PRESSURE TO THE EAST AND NORTHEAST WITH CLEAR SKIES. CONCERN FOR FOG IS NOT ZERO HOWEVER AS LITTLE SURFACE WIND IS EXPECTED OVERNIGHT AND WITH MOIST SOILS AND WARM RIVERS. WILL KEEP MVFR VISIBILITIES AROUND SUNRISE IN TACT FOR MHK AND TOP /NEAR THE KANSAS RIVER/ BUT ANY FOG WOULD LIKELY BE VERY SHALLOW. && 65 .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 8, 12:00 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1200 PM CDT MON OCT 8 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-091700- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1200 PM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT FOR NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.